# SDR 2008FA0000484

- Difficulty date: May 16, 2008
- Submitted: July 22, 2008
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft serial: 208B0989
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Starter Gen
- Component: Starter Gen
- Component part number: APC200SGL119Q2RX
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON (2) RECENT OCCASIONS (2) AIRCRAFT HAVE HAD IDENTICAL DISCREPANCIES WITH THE STARTER ENERGIZED (SE) CIRCUIT. DURING A NORMAL START THE SE ANNUNCIATOR DID NOT EXTINGUISH NORMALLY/AUTOMATICALLY AS THE ENGINE NG INCREASES.  THE ANNUNCIATOR STAYS ON UNTIL THE PILOT MOVES THE STAT SWITCH TO "OFF" AT WHICH TIME THE LIGHT GOES OUT AND THE GENERATOR COMES ON-LINE.  TROUBLESHOOTING IN BOTH OF THESE CASES REVEALED HIGH RESISTANCE IN THE SPEED SENSOR CIRCUIT.  FURTHER INSPECTION REVEALED THAT THIS WAS DUE TO POOR WORKMANSHIP (CRIMPED AND POORLY SOLDERED) ON THE WIRE CONNECTIONS INSIDE THE STARTER/GEN (S/G CONNECTOR.  WIRE WAS PINCHED BETWEEN CONNECTOR AND CASE.  IN BOTH CASES THE S/G HAD BEEN RECENTLY OVERHAULED.  (K)
